Alert archive / Florida / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Oct 8, 2011, 2:26 PM EDT for Miami-Dade County, Florida. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2011, 2:26 PM EDT (18:26 UTC)
- Expired
- Oct 8, 2011, 8:14 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 12 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 2:55 PM EDT | FLOOD | 9 N Homestead, FL | TRAINED SPOTTER REPORTED 6 INCHES OF WATER OVER THE ROAD AT THE INTERSECTION OF KROME AVENUE AND 184TH STREET. |
| Oct 8, 5:00 PM EDT | HEAVY RAIN 6.22 | Homestead, FL | THERE HAS BEEN 6.22 INCHES OF RAIN IN LEISURE CITY SINCE 7 AM THIS MORNING AS REPORTED BY THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT. ADDITIONAL ACCUMULATIONS WILL OCCUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2397 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WGUS52 KMFL 081826 FFWMFL FLC086-090030- /O.NEW.KMFL.FF.W.0001.111008T1826Z-111009T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT SAT OCT 8 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA... * UNTIL 830 PM EDT * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 3 TO 5.5 INCHES OVER THE WARNED AREA. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WERE ALSO OCCURRING OVER THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HOMESTEAD...HOMESTEAD GENERAL AIRPORT...HOMESTEAD MIAMI SPEEDWAY... FLORIDA CITY...NARANJA...REDLAND AND THE REDLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 2563 8045 2537 8032 2531 8055 2562 8059 $$ AK
3 follow-up statements
192 WGUS72 KMFL 081927 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 327 PM EDT SAT OCT 8 2011 FLC086-090030- /O.CON.KMFL.FF.W.0001.000000T0000Z-111009T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-DADE FL- 327 PM EDT SAT OCT 8 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING OVER THE WARNED AREA. IN ADDITION...SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WERE MOVING TOWARDS THE WARNED AREA. A TRAINED WEATHER SPOTTER REPORTED SIX INCHES OF WATER OVER THE ROAD AT KROME AVENUE AND 184TH STREET IN MIAMI-DADE COUNTY. DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN OVER THE WARNED AREA. A SOUTH FLORIDA WATER MANAGEMENT DISTRICT GAGE IN LEISURE CITY REPORTED 5.76 INCHES OF RAIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE REDLAND...HOMESTEAD GENERAL AIRPORT...REDLAND AND NARANJA PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES OF RAIN ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT SEVERAL HOURS. && LAT...LON 2563 8045 2537 8032 2531 8055 2562 8059 $$ AK
665 WGUS72 KMFL 082136 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 536 PM EDT SAT OCT 8 2011 FLC086-090030- /O.CON.KMFL.FF.W.0001.000000T0000Z-111009T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-DADE FL- 536 PM EDT SAT OCT 8 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLOODING OVER THE WARNED AREA. WHILE THE HEAVIEST RAINFALL HAS ENDED FOR NOW, MODERATE RAIN IS STILL OCCURRING WHICH WILL HOLD THE WATER LEVELS NEAR STEADY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE REDLAND...HOMESTEAD GENERAL AIRPORT...COUNTRY WALK...FLORIDA CITY... AND NARANJA PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 2563 8045 2537 8032 2531 8055 2562 8059 $$ TINGLER
249 WGUS72 KMFL 090014 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 814 PM EDT SAT OCT 8 2011 FLC086-090023- /O.CAN.KMFL.FF.W.0001.000000T0000Z-111009T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-DADE FL- 814 PM EDT SAT OCT 8 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MIAMI-DADE COUNTY... HEAVY RAIN IS NO LONGER OCCURRING IN THIS AREA, HOWEVER SOME FLOODING OF POORLY DRAINED LOCATIONS IS STILL OCCURRING. THIS WARNING WILL BE REPLACE WITH AN URBAN FLOOD ADVISORY. LAT...LON 2563 8045 2537 8032 2531 8055 2562 8059 $$ TINGLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 1:39 PM EDT, 47 minutes earlier.
Area forecast discussion, Oct 8, 1:39 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT SAT OCT 8 2011
.AVIATION...A STEADY STREAM OF SHOWERS AND A FEW STORMS CONTINUE
TO MOVE INTO THE EAST COAST METRO. IFR AND LIFR CONDITIONS CAN BE
EXPECTED TO OCCUR WITH ANY SHOWER, HOWEVER VFR AND MVFR CONDITIONS
WILL OCCUR AROUND HALF THE TIME OR MORE. RAIN CHANCES WILL
DECREASE SOMEWHAT FARTHER INLAND AND TOWARD APF. WIND GUSTS OF 30
TO 40 KTS WILL ALSO CONTINUE TO OCCUR WITH ANY OF THE STRONGER
SHOWERS THROUGH THE NIGHT AND INTO SUNDAY WITH DIRECTION REMAINING
ROUGHLY EAST. /TINGLER
&&
.PREV DISCUSSION... /ISSUED 1054 AM EDT SAT OCT 8 2011/
UPDATE...PERIODIC WAVES OF HEAVY SHOWERS AND THUNDERSTORMS
CONTINUE TO STREAM WESTWARD ACROSS THE ATLANTIC AND INTO EASTERN
SECTIONS OF THE REGION. RADAR ESTIMATES INDICATE THAT UPWARDS OF
4 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS IN A FEW SPOTS.
WINDS CONTINUE TO GRADUALLY INCREASE WITH SOME GUSTS OF 30 TO 35
MPH, ESPECIALLY IN BROWARD AND PALM BEACH COUNTIES. STRONGER
WINDS ARE OCCURRING IN SQUALLS. WE WILL CONTINUE TO CLOSELY
MONITOR WIND SPEEDS AND TRENDS OVER THE NEXT FEW HOURS. A WIND
ADVISORY MAY BE NEEDED FOR THE EAST COAST. THE GALE WATCH FOR THE
ATLANTIC WATERS MAY ALSO BE UPGRADED TO A WARNING.
THE STORM PREDICTION CENTER HAS HIGHLIGHTED SOUTHEAST FLORIDA
WITH A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT. THIS SEEMS
QUITE REASONABLE AS ONSHORE FLOW WILL AID IN LOW LEVEL
CONVERGENCE. LIFT AND UPPER LEVEL DIVERGENCE WILL BE ENHANCED BY
THE DEVELOPING LOW PRESSURE SYSTEM IN THE SOUTHEAST GULF. STRONG
GUSTY WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT, ALTHOUGH
AN ISOLATED TORNADO AND SMALL HAIL ARE POSSIBLE.
TRAINING BANDS OF RAINFALL WILL ALSO CONTINUE TO BE A MAJOR
CONCERN, WHICH COULD RESULT IN FLOODING. THE FLOOD WATCH WILL
REMAIN IN EFFECT FOR PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES
THROUGH SUNDAY.
PREV DISCUSSION... /ISSUED 745 AM EDT SAT OCT 8 2011/
AVIATION...SHOWERS WILL BECOME MORE NUMEROUS THIS MORNING WITH A
FEW THUNDERSTORMS...AND THIS WILL CONTINUE THROUGH THE TAF PERIOD.
HAVE GONE WITH PREVAILING MVFR CONDITIONS FOR THE EAST COAST
TERMINALS...THOUGH IFR IS EXPECTED IN THE HEAVIER SHOWERS/TSTORMS.
TIMING DIFFICULTIES PRECLUDES IFR IN THE TAFS AT THIS TIME. WINDS
WILL INCREASE AND BECOME QUITE GUSTY...ESPECIALLY BY EVENING AND
THROUGH THE NIGHT. STRONG GUSTS AT OR ABOVE 40 KT WILL BE POSSIBLE
IN THE STRONGER STORMS.
PREV DISCUSSION... /ISSUED 543 AM EDT SAT OCT 8 2011/
DISCUSSION...
THE RECENT SUITE OF MODEL GUIDANCE CONTINUES TO BE CONSISTENTLY
DEPICTING THE CURRENT CONDITIONS ACROSS THE REGION VERY
WELL...WITH THE MAJOR FEATURES BEING A DEVELOPING UPPER LEVEL
TROUGH IN THE CENTRAL TO EASTERN GULF AND A TIGHTENING SURFACE PRESSURE
GRADIENT ACROSS THE REGION AS NEARLY STATIONARY HIGH PRESSURE HAS
BUILT INTO THE MID ATLANTIC STATES AND WITH PRESSURES BEGINNING TO
LOWER ACROSS THE SOUTHERN GULF AND THE CENTRAL BAHAMAS. THIS HAS
ALLOWED CONSIDERABLE MASS AND MOISTURE ACROSS ACROSS THE LOCAL
ATLANTIC WATERS WHICH CONTINUES TO BRING TROPICAL
MOISTURE...SHOWERS AND THUNDERSTORMS INTO THE REGION EARLY THIS
MORNING.
THE GUIDANCE CONTINUES TO SUGGEST THAT WINDS ACROSS THE
REGION WILL CONTINUE TO INCREASE TODAY AND TONIGHT WITH CONSIDERABLE
MASS AND MOISTURE CONVERGENCE ACROSS THE LOCAL ATLANTIC WATERS
WHICH WILL EXTEND INTO THE SOUTH FLORIDA PENINSULA TODAY THROUGH
SUNDAY. THE MID TO UPPER LEVEL TROUGH IS FORECAST TO PERSIST ACROSS
THE EASTERN GULF WHICH WILL ALLOW IT TO ENHANCE CHANCES OF
CONVECTION ACROSS THE REGION. THE END RESULT IS WIDESPREAD TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS MUCH OF THE
REGION...ESPECIALLY THE ATLANTIC WATERS AND EASTERN HALF OF THE
PENINSULA...TODAY THROUGH SUNDAY. A FLOOD WATCH IS ALREADY IN
EFFECT FOR THE EASTERN HALF OF SOUTH FLORIDA TODAY THROUGH SUNDAY.
AS THE WINDS STEADILY INCREASE ACROSS THE REGION TODAY INTO
TONIGHT...WITH WINDS TO NEAR 27 KNOTS POSSIBLE ACROSS THE LOCAL
ATLANTIC WATERS...THIS MAY LEAD TO WINDY CONDITIONS ACROSS THE
EASTERN COASTAL ZONES OF SOUTH FLORIDA WITH A WIND ADVISORY
POSSIBLE IF CONDITIONS WARRANT IT LATER TODAY. INCREASING WINDS
AND SEAS ACROSS THE LOCAL ATLANTIC WATERS MAY ALSO LEAD TO SWELLS
OF 4 TO 5 FEET IN THE ATLANTIC WATERS EAST OF PALM BEACH
COUNTY...WITH A HIGH SURF ADVISORY IN EFFECT FOR COASTAL PALM
BEACH COUNTY TODAY THROUGH SUNDAY EVENING AS BREAKING WAVES TO
NEAR 10 FEET MAY BE POSSIBLE. BEACH EROSION IS ALSO EXPECTED WITH
THIS ACTIVITY...INCLUDING ALONG THE BEACHES OF BROWARD AND MIAMI
DADE COUNTIES ALTHOUGH THE GREATEST IMPACTS WILL LIKELY BE ALONG
THE PALM BEACH COAST. ANOTHER POTENTIAL HAZARD FOR TODAY COULD BE
AN ISOLATED THREAT OF TORNADOES AND WATERSPOUTS AS A LOW LEVEL JET
BUILDS INTO THE REGION AND LOW LEVEL SHEAR IS FORECAST TO INCREASE
TODAY.
WHILE THE RECENT GUIDANCE DEPICTS CURRENT CONDITIONS WELL AND
HAS BEEN DOING WELL WITH THE SHORT TERM FORECAST...LATER IN THE
WEEKEND THERE IS STILL SOME UNCERTAINTY AS A SURFACE LOW PRESSURE
SYSTEM IS EXPECTED TO DEVELOP...WITH TWO DIFFERENT SCENARIOS...
ONE IN THE VICINITY OF THE BAHAMAS AND THE OTHER IN THE SOUTHERN
GULF. SO FAR THE CONSENSUS SEEMS TO BE IN THE SOUTHERN GULF BUT
WILL HAVE TO WAIT AND SEE IF THE GUIDANCE BECOMES MORE CONSISTENT
WITH THIS SCENARIO. EITHER WAY...THROUGH THE WEEKEND INCREASING
WINDS AND DETERIORATING WEATHER CONDITIONS ARE EXPECTED THROUGH
SUNDAY.
MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL SOUTH FLORIDA GULF
AND ATLANTIC WATERS...INCLUDING LAKE OKEECHOBEE.
SURFACE WINDS TO NEAR 27 KNOTS EAST OF PALM BEACH COUNTY ARE
FORECAST ACROSS THE LOCAL ATLANTIC WATERS LATER TODAY. THIS COULD
LEAD TO FREQUENT GUSTS TO NEAR GALE FORCE ACROSS THE ATLANTIC
WATERS LATER TODAY INTO SUNDAY MORNING. THEREFORE...A GALE WATCH
IS IN EFFECT FROM THIS EVENING INTO SUNDAY MORNING. IN ADDITION
WITH ANY PASSING SQUALL LINES WINDS TO NEAR 40 KNOTS ARE POSSIBLE.
GULF STREAM SEAS NEAR 7 TO 8 FEET EXPECTED TODAY BUILDING TO 10
TO 12 FEET BY TONIGHT. SEAS SUBSIDING TO NEAR 7 FEET BY MONDAY.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 83 75 88 / 80 60 50 40
FORT LAUDERDALE 79 84 77 88 / 80 60 50 40
MIAMI 77 85 76 87 / 80 60 50 40
NAPLES 73 86 73 88 / 60 50 40 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY EVENING FOR COASTAL BROWARD-COASTAL
MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-INLAND
BROWARD-INLAND MIAMI DADE-INLAND PALM BEACH-METRO BROWARD-
METRO MIAMI DADE-METRO PALM BEACH.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR COASTAL BROWARD-COASTAL
MIAMI DADE-COASTAL PALM BEACH-METRO BROWARD-METRO MIAMI
DADE-METRO PALM BEACH.
HIGH SURF ADVISORY UNTIL 8 PM EDT SUNDAY FOR COASTAL PALM BEACH.
AM...GALE WARNING UNTIL 8 AM EDT SUNDAY FOR BISCAYNE BAY-COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR LAKE OKEECHOBEE.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...14/MJB
AVIATION/RADAR...04/ATHazardous weather outlook, Oct 8, 1:18 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 118 PM EDT SAT OCT 8 2011 FLZ063-066>075-168-172>174-090930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 118 PM EDT SAT OCT 8 2011 ...FLOOD WATCH IN EFFECT PALM BEACH, BROWARD, MIAMI-DADE COUNTIES THROUGH SUNDAY EVENING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS PORTIONS OF THE AREA... ...DANGEROUS RIP CURRENTS, GALE WARNING, BEACH EROSION, AND ROUGH SURF ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: A FLOOD WATCH IS IN EFFECT FOR PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES THROUGH SUNDAY EVENING, DUE TO THE POTENTIAL OF HEAVY RAINFALL LEADING TO FLOODING. EXCESSIVE RAINFALL COULD OCCUR IN ISOLATED LOCALES ACROSS THE EAST COAST METROPOLITAN AREAS, LEADING TO THE POTENTIAL OF SIGNIFICANT STREET FLOODING OR EVEN STRUCTURAL FLOODING. FLASH FLOOD WARNINGS WILL BE ISSUED SHOULD THIS THREAT MATERIALIZE. MINOR URBAN OR LOW LYING FLOODING IS POSSIBLE ACROSS THE INTERIOR AND GULF COASTAL SECTIONS OF SOUTH FLORIDA. ASIDE FROM THE FLOODING RISK FROM HEAVY RAINFALL, THERE IS ALSO A POTENTIAL FOR MINOR COASTAL FLOODING AND BEACH EROSION ALONG THE ATLANTIC COAST, DUE TO STRONG ONSHORE WINDS AND A BUILDING NORTHEAST SWELL. THIS POTENTIAL WILL BE GREATEST AT HIGH TIDE THIS EVENING, WHICH IS BETWEEN 6:30 PM AND 7:00 PM THIS EVENING. THUNDERSTORMS: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PALM BEACH, BROWARD, MIAMI DADE, AND MAINLAND MONROE COUNTIES. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS IN EXCESS OF 60 MPH, OCCASIONAL LIGHTNING STRIKES, HAIL, AND TORRENTIAL RAINFALL. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ELSEWHERE. THERE IS ALSO A SMALL RISK OF A BRIEF TORNADO OR WATERSPOUT DEVELOPING IN THE THUNDERSTORMS THROUGH TONIGHT. HAIL: PENNY SIZED HAIL MAY OCCUR WITH A FEW OF THE STRONGEST THUNDERSTORMS TODAY AND TONIGHT. TORNADOES: INCREASING LOW LEVEL WINDS WILL CONTRIBUTE TO A SMALL POTENTIAL OF AN ISOLATED BRIEF TORNADO DEVELOPING THROUGH TONIGHT. WATERSPOUTS: THERE IS A SMALL POTENTIAL OF A WATERSPOUT DEVELOPING TODAY AND TONIGHT. WIND: THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO AROUND 60 MPH. A WIND ADVISORY IS IN EFFECT FOR THE METRO AND COASTAL PORTIONS OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES THROUGH TONIGHT FOR FREQUENT GUSTS OF 35 TO 40 MPH. A GALE WARNING IS IN EFFECT FOR ALL LOCAL ATLANTIC WATERS, INCLUDING BISCAYNE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE OKEECHOBEE AND THE LOCAL GULF WATERS. RIP CURRENTS: DANGEROUS STRONG RIP CURRENTS WILL OCCUR AT THE ATLANTIC BEACHES, SO SWIMMING IS NOT ADVISED. WAVES: SEAS ACROSS THE ATLANTIC WILL BUILD INTO THE 7 TO 10 FOOT RANGE, EVEN UPWARDS TO AROUND 12 FEET OFF THE NORTHERN PALM BEACH COAST. BREAKING WAVE HEIGHTS IN THE SURF ZONE ARE FORECAST TO REACH 10 FEET OR HIGHER ALONG THE PALM BEACH COAST TODAY AND TONIGHT. FOR THIS REASON, A HIGH SURF ADVISORY IS IN EFFECT FOR THE PALM BEACH COAST THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE ACROSS SOUTH FLORIDA ON SUNDAY...ESPECIALLY ACROSS PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES...SO THE FLOOD WATCH IS IN EFFECT FOR THESE LOCALES THROUGH SUNDAY EVENING. HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS THE LOCAL WATERS ON SUNDAY BEFORE CONDITIONS IMPROVE. THE RIP CURRENT RISK WILL REMAIN HIGH ALONG THE ATLANTIC BEACHES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Oct 8, 10:36 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1036 AM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG DORAL 25.84N 80.36W
10/08/2011 MIAMI-DADE FL NWS EMPLOYEE
STRONG GUSTY WINDS ASSOCIATED WITH A THUNDERSTORM DOWNED
FIVE TREES, INCLUDING ONE WITH A LARGE DIAMETER. TIME OF
EVENT IS ESTIMATED.
&&
BETTWYSpecial weather statement, Oct 8, 11:01 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1101 AM EDT SAT OCT 8 2011
FLZ071>074-172-173-081600-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND BROWARD
COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL
METROPOLITAN MIAMI DADE FL
1101 AM EDT SAT OCT 8 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BROWARD COUNTY
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL NOON EDT
* AT 1058 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES EAST OF HALLANDALE...AND MOVING WEST
AT 20 MPH.
* THE STORM WILL AFFECT...
LIGHTHOUSE POINT...
LAUDERDALE BY THE SEA...
PORT EVERGLADES...
HALLANDALE...
NORTH MIAMI BEACH...
NORTH MIAMI...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES. THERE ARE OTHER STORMS ALONG THE EAST COAST IN EASTERN
BROWARD AND NORTHEASTERN MIAMI DADE COUNTY PRODUCING WIND GUSTS UP
TO 45 MPH.
LAT...LON 2600 8011 2580 8011 2576 8012 2573 8015
2574 8020 2572 8023 2570 8054 2633 8055
2632 8007
TIME...MOT...LOC 1502Z 086DEG 17KT 2599 7992
AKLocal storm report, Oct 8, 11:31 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1131 AM EDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM TSTM WND GST 2 SE MIAMI BEACH 25.79N 80.11W
10/08/2011 E52.00 MPH AMZ651 FL TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 45 KNOTS/52 MPH.
&&
BETTWYSpecial weather statement, Oct 8, 11:53 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1153 AM EDT SAT OCT 8 2011
FLZ073-074-173-081645-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1153 AM EDT SAT OCT 8 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 1245 PM EDT
* AT 1152 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI BEACH...AND MOVING WEST AT 20 MPH.
* THE STORM WILL AFFECT...
MIAMI BEACH...
LITTLE HAITI...
LITTLE HAVANA...
COCONUT GROVE...
MIAMI INTERNATIONAL A/P...
SOUTH MIAMI...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2589 8011 2580 8011 2573 8014 2571 8014
2570 8018 2574 8017 2574 8020 2572 8024
2567 8026 2562 8040 2593 8046 2596 8011
2591 8011 2591 8010
TIME...MOT...LOC 1553Z 073DEG 17KT 2581 8015
AKSpecial weather statement, Oct 8, 12:35 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT SAT OCT 8 2011
FLZ073-074-173-174-081730-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1235 PM EDT SAT OCT 8 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 130 PM EDT
* AT 1234 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CUTLER BAY...AND MOVING WEST AT 5 MPH.
* THE STORM WILL AFFECT...
CUTLER BAY...
CUTLER RIDGE...
WEST PERRINE...
PRINCETON...
METRO ZOO...
GOULDS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2562 8028 2561 8030 2559 8031 2557 8030
2553 8031 2553 8032 2549 8033 2545 8032
2544 8031 2542 8062 2567 8062 2566 8026
2565 8026
TIME...MOT...LOC 1635Z 092DEG 6KT 2555 8034
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 21 min |
| Oct 7, 8:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 7, 8:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Oct 7, 9:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Oct 7, 9:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Oct 7, 9:24 PM EDT | Special Marine Warning | MFL | 17 min | |
| Oct 7, 9:30 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Oct 7, 9:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Oct 7, 10:04 PM EDT | Special Marine Warning | MFL | 86 min | |
| Oct 7, 10:09 PM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 46 hr |
| Oct 7, 10:20 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 81 min |
| Oct 7, 10:22 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Oct 7, 10:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 19 min |
| Oct 7, 10:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Oct 7, 11:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Oct 7, 11:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Oct 7, 11:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 53 min |
| Oct 7, 11:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Oct 7, 11:59 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 8, 12:18 AM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Oct 8, 12:29 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 79 min |
| Oct 8, 12:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Oct 8, 12:56 AM EDT | Special Weather Statement | MFL | Miami-Dade | 19 min |
| Oct 8, 12:59 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 61 min |
| Oct 8, 4:51 AM EDT | Gale Watch | MFL | 8 hr | |
| Oct 8, 4:51 AM EDT | Small Craft Advisory | MFL | 8 hr | |
| Oct 8, 4:55 AM EDT | High Surf Advisory | MFL | Palm Beach | 39 hr |
| Oct 8, 4:57 AM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 8, 5:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Oct 8, 9:45 AM EDT | Special Marine Warning | MFL | 90 min | |
| Oct 8, 11:01 AM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Oct 8, 11:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| Oct 8, 11:53 AM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Oct 8, 12:17 PM EDT | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 16 hr |
| Oct 8, 12:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 8, 12:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Oct 8, 12:37 PM EDT | Gale Warning | MFL | 25 hr | |
| Oct 8, 12:53 PM EDT | Tornado Warning | MFL | Miami-Dade | 52 min |
| Oct 8, 2:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Oct 8, 3:32 PM EDT | Special Marine Warning | MFL | 58 min |
Nearby
Flash Flood Warnings in Florida, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.